Alert archive / Illinois / Tornado Warnings in 2024
Tornado Warning 123, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Aug 15, 2024, 5:02 PM CDT for Jackson County, Illinois; Perry County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2024, 5:02 PM CDT (22:02 UTC)
- Expired
- Aug 15, 2024, 5:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Jackson County, IL, Perry County, MO
The radar
The Paducah radar (KPAH), 105 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Aug 15, 1:27 PM CDT, 3 hours 35 minutes earlier. Its key messages:
- The best potential for strong to severe storms is 4-9 PM. Storm chances will linger into the night and may continue the strong-severe storm threat, should it materialize.
- Heat index values between 100-105 degrees are possible again Friday across portions of southeast Missouri, far southern Illinois, and far western Kentucky.
- Storm chances linger thru week's end, but cooler and drier, less humid air is forecast to be incoming next week.
Area forecast discussion, Aug 15, 1:27 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Paducah KY 127 PM CDT Thu Aug 15 2024 .KEY MESSAGES... - The best potential for strong to severe storms is 4-9 PM. Storm chances will linger into the night and may continue the strong-severe storm threat, should it materialize. - Heat index values between 100-105 degrees are possible again Friday across portions of southeast Missouri, far southern Illinois, and far western Kentucky. - Storm chances linger thru week's end, but cooler and drier, less humid air is forecast to be incoming next week. && .DISCUSSION... Issued at 122 PM CDT Thu Aug 15 2024 The 12Z modeling suggests the 21z-03z time frame as still the opportune time of development owing to peak instability, but the CAM's at least do suggest perhaps a slightly slower onset time of development, maybe a little further north and west with it too. This might push it back to 22-24z... something to watch closely. A couple of the CAM's suggest it will come later, and thus perhaps, carry less of a severe risk. Pops do spike overnight as the wave makes its way across central IL. All the severe weather parameters are basically unchanged and so damaging winds will continue to be the primary severe weather potential hazard, should one occur, with heavy rain/localized flooding also a highlight hazard. Pops will linger thru the end of the week as the primary long wave trof driving all of the storm activity makes its way across the Great Lakes and Ohio Valley. This may contain a marginal risk of a strong-svr storm during peak heating Friday but the best threat for that is today-tonight. Heat/humidity may threaten Advisory levels near 105 again tmrw but continued clouds/pcpn chances preclude us from a more widespread headline issuance. Similarly the FFG is so high that we'll take a short fuse vs Watch headline approach to heavy rain/flooding potential as well. Eventually some slightly cooler/drier air works in for next week, and we see some 50s dew points return to the forecast by the back end of the week...that'll be an incredible 2nd bout of 50s dew points in August. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 122 PM CDT Thu Aug 15 2024 Restricted bases and vsbys are possible with thunderstorm chances heightening late this afternoon into tonight. Periods of Visual Flight Rules will temporarily restrict to at least Marginal Visual Flight Rules if/where storms occur. Tmrw looks like a near repeat of today. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Aug 15, 11:55 AM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1155 AM CDT Thu Aug 15 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1155 AM CDT Thu Aug 15 2024 /1255 PM EDT Thu Aug 15 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Strong to potentially severe storms this afternoon into tonight will have damaging winds as the primary severe hazard should one occur, while heavy rainfall may cause some localized flooding. Heat indices of 100 to 105 degrees will be possible mainly across southeast Missouri but also adjacent locales in far western Kentucky and southwest Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorm chances are forecast Friday into Saturday. An isolated stronger storm cannot be ruled out. Heat index values from 100 to 105 degrees will be possible again Friday afternoon across southeast Missouri and adjacent parts of southern Illinois and western Kentucky. .SPOTTER INFORMATION STATEMENT... Spotters should stay abreast of the latest forecasts and updates in case their activation is requested.
In the hours before
Special weather statement, Aug 15, 3:51 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
351 PM CDT Thu Aug 15 2024
MOZ076-152115-
Perry MO-
351 PM CDT Thu Aug 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PERRY COUNTY
THROUGH 415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm just
southeast of St. Mary, or south of Chester, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chester, St. Mary, and Lithium.
This includes Interstate 55 between Mile Markers 135 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3788 8980 3786 8980 3785 8979 3785 8974
3782 8971 3780 8967 3777 8966 3775 8967
3777 8995 3787 8995 3787 8990 3791 8984
TIME...MOT...LOC 2050Z 260DEG 13KT 3782 8985
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:09 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 36 min |
| Aug 15, 4:41 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 49 min |
| Aug 15, 5:15 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 23 min |
| Aug 15, 5:24 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union, Williamson | 40 min |
| Aug 15, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 42 min |
| Aug 15, 6:18 PM CDT | Special Weather Statement | PAH | Union | 27 min |
| Aug 15, 3:51 PM CDT | Special Weather Statement | PAH | Perry | 24 min |
| Aug 15, 5:35 PM CDT | Special Weather Statement | PAH | Perry | 25 min |
| Aug 15, 6:27 PM CDT | Special Weather Statement | PAH | Perry | 33 min |
Nearby
Tornado Warnings in Illinois, 2024Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.